Arkansas, 2017Damaging Wind in Arkansas, July 4, 2017
July 4, 2017 · NWS TSA · 1 event in 1 county or zone
Strong thunderstorms developed over northwestern Arkansas during the early afternoon hours of July 4th, as an upper level disturbance translated across the Ozarks region. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed over northwestern Arkansas during the early afternoon hours of July 4th, as an upper level disturbance translated across the Ozarks region. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 11:52 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 4, 11:52 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1252 PM CDT Tue Jul 4 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Low clouds are trying to scatter out somewhat across northeast
Oklahoma but abundant moisture trapped below the inversion
combined with the mid level cyclonic circulation will likely
result in mainly MVFR ceilings with temporary breaks. Showers with
isolated thunderstorms are likely this afternoon for the NW
Arkansas terminals. Ceilings have lifted to VFR for KFSM/KMLC and
may remain that way much of the period. Storms are forecast to
develop late tonight along the Red River, and will carry a mention
of thunder for KMLC after midnight.
&&
.PREV DISCUSSION... /Issued 927 AM CDT Tue Jul 4 2017/
..UPDATE...
DISCUSSION...
Sent a quick update for precip and short term wx trends. Latest
radar data show most of precipitation has exited the area. Showers
persist in the wrap around area across northeast Oklahoma and
northwest Arkansas. It's mainly dry now south of Interstate 40.
Removed thunder wording for the morning hours, as the instability
is too limited within the stratiform rain area.
For the afternoon, the greatest forcing will be located across
southwest MO, so the highest chance for showers/tstms will be
across far northeast Oklahoma and northwest Arkansas. The latest
short term model guidance is hinting at a drier evening for much
of eastern Oklahoma with any redevelopment most probable across
western and central Arkansas. Will monitor these trends through
the day.
At any rate, severe threat looks quite limited, and latest SPC
outlook has shifted the marginal risk east into Arkansas and far
SE Oklahoma. The upper trough axis has not yet shifted east
and until it does, scattered showers and thunderstorms remain in
the forecast through tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 88 68 92 / 20 20 10 0
FSM 70 87 70 91 / 50 40 20 0
MLC 68 87 67 91 / 70 40 20 0
BVO 65 86 63 92 / 20 10 10 0
FYV 66 82 64 87 / 40 30 20 0
BYV 66 80 64 88 / 40 30 20 10
MKO 67 86 67 90 / 40 30 20 0
MIO 67 84 65 91 / 40 20 10 0
F10 67 86 66 91 / 50 40 10 0
HHW 74 88 70 92 / 80 60 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
LONG TERM....18
AVIATION...06
CORFIDI
Hazardous weather outlook, Jul 4, 12:10 PM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
110 PM CDT Tue Jul 4 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
110 PM CDT Tue Jul 4 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...After 11 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma and northwest Arkansas.
ONSET...This afternoon and tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Southeast Oklahoma and northwest Arkansas.
ONSET...This afternoon and tonight.
DISCUSSION...
Scattered showers and isolated thunderstorms are possible across
mainly far northeast Oklahoma and northwest Arkansas this
afternoon. These storms are not expected to be severe, though they
will contain locally heavy downpours.
Tonight, storms are expected to develop across southeast Oklahoma,
along and north of the Red River. These storms will have the
potential for small hail and strong to marginally severe wind
gusts. They will affect the area after 11 PM through the overnight
hours. Locally heavy rainfall associated with the storms could
lead to flash flooding in areas which have experienced heavy rains
the past few days.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY through MONDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Limited shower and thunderstorms chances will persist across southeast
Oklahoma and northwest Arkansas Wednesday and Thursday as a moist
airmass remains over the region. Precipitation chances will again
increase on Saturday into Sunday as a weak back door front stalls
over the area. Otherwise, hot and humid conditions are expected
Thursday into the weekend with heat indices around 100 degrees.
weather.gov/tulsa contains additional information.
CORFIDIThunderstorm Wind, Benton
- When
- July 4, 1:10 PM CST
- Where
- Benton County, 5 mi SE of Gateway
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.429, -93.856
Strong thunderstorm wind overturned five boat docks on Beaver Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 4 to 5, 20171 injured · $167,000 · 50 kt wind · 12 events
- Flood and Hail in Texas, July 4, 2017$25,000 · 1.25 in hail · 13 events
- Damaging Wind in Colorado, July 4, 2017$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 4, 20172.5 in hail · 20 events
- Hail and Damaging Wind in Minnesota, July 4 to 5, 20172.5 in hail · 16 events
- Hail and Damaging Wind in Minnesota, July 4, 20172 in hail · 10 events
- Hail and Damaging Winds in Texas, July 4, 20171.5 in hail · 10 events
- Hail and Damaging Winds in Texas, July 4, 20171 in hail · 7 events
- Flash Flooding and Flood in Alabama, July 4, 20176 events
- Damaging Winds in Maryland, July 4, 201750 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 4, 20171 in hail · 5 events
- Hail in Nebraska, July 4, 20171.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711318.